Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 138, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 8, 2008, 8:56 PM CDT for Terry County, Yoakum County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2008, 8:56 PM CDT (01:56 UTC)
- Expired
- Jun 8, 2008, 9:41 PM CDT
- In force
- 45 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 89 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2399 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:15 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 8, 2:15 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 215 PM CDT SUN JUN 8 2008 .SHORT TERM... FOCUS OF THE FORECAST WAS ON CONVECTIVE CHANCES LATER THIS AFTERNOON AND TONIGHT. AS OF 19Z...A COLD FRONT STRETCHED ROUGHLY ALONG A HEREFORD TO AMARILLO TO CANADIAN LINE. THIS FRONT HAD BECOME NEARLY STATIONARY...EXCEPT ACROSS THE SOUTHWEST TEXAS PANHANDLE...WHERE IT WAS STILL EDGING SLOWLY SOUTHWARD. GUIDANCE SUGGESTS THE FRONT WILL REMAIN NEARLY STATIONARY OR RETREAT NORTHWARD SLIGHTLY THE REMAINDER OF THE AFTERNOON...BEFORE MAKING RENEWED PROGRESS SOUTHWARD OVERNIGHT TONIGHT. ADDITIONALLY...A DRYLINE EXTENDED SOUTH OF THE FRONT FROM THE SOUTHWEST TEXAS PANHANDLE INTO SOUTHEAST NEW MEXICO. CURRENT THINKING IS THAT CONVECTION WILL INITIALLY DEVELOP ALONG THE FRONT LATER THIS AFTERNOON...WITH MORE ISOLATED ACTIVITY POSSIBLE ALONG THE DRYLINE. GIVEN CURRENT ML CAPES OF 1500-2000 J/KG SOUTH OF THE FRONT AND EAST OF THE DRYLINE AND ADEQUATE DEEP LAYER SHEAR...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS. ADDITIONALLY...A TROUGH EXTENDING SOUTHWARD FROM AN UPPER LOW CENTERED NEAR THE ND/MT/CANADA BORDERS WILL MOVE SLOWLY EASTWARD...WITH SHORTWAVE ENERGY ADVANCING THROUGH ITS BASE FROM NEAR THE FOUR CORNER CURRENTLY INTO THE CENTRAL HIGH PLAINS BY EARLY MONDAY. THE COMBINATION OF THE INCREASING UPPER SUPPORT AND STRENGTHENING LLJ SHOULD HELP THE ACTIVITY THAT DEVELOPS ALONG THE COLD FRONT TO GROW UPSCALE INTO A COMPLEX ACROSS THE EASTERN PANHANDLES TONIGHT. A BULK OF THE COMPLEX WILL LIKELY TRANSLATE EASTWARD INTO OK...BUT THE TAIL END WILL HAVE THE POTENTIAL TO BUILD SSE INTO THE ROLLING PLAINS /SUPPORTED BY THE PROGGED CORFIDI VECTORS/...BRINGING WITH IT THE THREAT OF STRONG WINDS AND HEAVY RAINFALL. SHOWER AND THUNDERSTORM CHANCES WILL LINGER ACROSS THE EASTERN ZONES MUCH OF THE DAY MONDAY IN ADVANCE OF THE PASSING UPPER LEVEL TROUGH. THE COLD FRONT SHOULD PUSH THROUGH THE ENTIRE CWA DURING THE MORNING HOURS. TEMPERATURES WILL BE MILD AGAIN TONIGHT...THOUGH COOLER ACROSS THE NORTHERN PORTIONS OF THE CWA THAN WHAT WE HAVE SEEN THE LAST COUPLE OF NIGHTS WITH THE EXPECTED PRECIPITATION AND FRONTAL PASSAGE BEFORE DAWN. HIGHS MONDAY WILL BE TRICKY...WITH THE AREAL COVERAGE AND DURATION OF PRECIPITATION AND CLOUD COVER TO DICTATE THE FINAL NUMBERS. HAVE GONE WITH THE LOW SIDE OF GUIDANCE ACROSS THE EASTERN ZONES WHERE A GREATER LIKELIHOOD OF CLOUDS/PRECIP EXISTS....WITH A MIDDLE OF THE ROAD APPROACH FOR THE REMAINDER OF THE AREA. .LONG TERM... NO SIGNIFICANT CHANGES TO THE EXTENDED THIS AFTN. PRECIP CHANCES SHIFT SWD OUT OF THE AREA BY LATE MONDAY EVENING THEN RETURN FLOW SETS UP ACROSS THE AREA TUESDAY. INCREASING LOW LEVEL MOISTURE ON THE RETURN FLOW TO YIELD A WEAKLY CAPPED ENVIRONMENT...BUT LITTLE LOW LEVEL FOCUS OR MID/UPPER LEVEL FORCING WILL KEEP POPS VERY LOW. DRYLINE TO SHARPEN AND SHIFT EWD TOWARD THE ERN EDGE OF THE CAPROCK WEDNESDAY AFTN AS SHORT WAVE TROUGH ROTATES ONTO THE CNTL/NRN PLAINS AND WILL JUSTIFY KEEPING SMALL AREA OF SLIGHT CHC POPS IN THE GRIDS. IWLL CONTINUE WITH GFS TIMING FOR COLD FRONTAL PASSAGE THURSDAY. STRENGTH OF CAP AND QUALITY OF LOW LEVEL MOISTURE STILL A BIG QUESTION AND UNCERTAINTIES WITH THESE FACTORS WILL KEEP POPS BELOW MENTIONABLE LEVELS WITH THE FRONTAL PASSAGE. RETURN FLOW PROGGED FOR NEXT WEEKEND...ALTHOUGH PRELIMINARY INDICATIONS SUGGEST GRADIENT WILL NOT BE AS TIGHT AS OF LATE WHILE CAP MAY NOT BE AS STRONG. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 83 56 92 65 / 30 10 10 10 10 TULIA 60 79 57 92 67 / 40 20 10 10 10 PLAINVIEW 64 80 59 90 67 / 40 20 10 10 10 LEVELLAND 65 84 60 95 68 / 20 10 10 10 10 LUBBOCK 68 83 62 93 70 / 20 20 10 10 10 DENVER CITY 69 91 62 95 68 / 20 10 10 10 10 BROWNFIELD 70 85 62 95 69 / 20 10 10 10 10 CHILDRESS 69 80 60 93 71 / 50 50 10 10 10 SPUR 69 79 62 92 71 / 30 30 10 10 10 ASPERMONT 74 82 63 93 72 / 30 30 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/07
Hazardous weather outlook, Jun 8, 11:22 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1122 AM CDT SUN JUN 8 2008 TXZ021>044-091630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1122 AM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. THE MAIN THREAT AREA GENERALLY RUNS NORTH OF A LINE FROM FRIONA...TO LITTLEFIELD...TO RALLS TO GUTHRIE. SOUTH OF THIS LINE THERE IS A MORE ISOLATED THREAT OF SEVERE WEATHER AS A FEW STORMS MAY DEVELOP ALONG A DRYLINE NEAR THE TEXAS AND NEW MEXICO BORDER. FARTHER NORTH...MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THAT IS EXPECTED TO STALL OUT IN THE CENTRAL TO SOUTHERN TEXAS PANHANDLE THIS AFTERNOON...THEN POSSIBLY RETREAT NORTHWARD SLIGHTLY. MODERATE TO STRONG INSTABILITY COUPLED WITH ADEQUATE SHEAR WILL CAUSE SOME OF THE STORMS TO BE SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND VERY LARGE HAIL. OVERNIGHT...A COMPLEX OF STORMS MAY MOVE SOUTH THROUGH THE ROLLING PLAINS...MAINLY BRINGING THE THREAT FOR DAMAGING WINDS AND LOCALIZED FLOODING DUE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ASIDE FROM THE POTENTIAL COMPLEX OF STORMS ACROSS THE ROLLING PLAINS EARLY MONDAY MORNING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 8, 7:10 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL MACKENZIE RESERVOIR 34.55N 101.45W
06/08/2008 E0.88 INCH BRISCOE TX PUBLIC
ACCOMPANIED BY EXTREMELY STRONG WINDS
&&
EVENT NUMBER 00103
FBLocal storm report, Jun 8, 7:41 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
741 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL MACKENZIE RESERVOIR 34.55N 101.45W
06/08/2008 E0.88 INCH BRISCOE TX PUBLIC
&&
EVENT NUMBER 00104
FBSpecial weather statement, Jun 8, 7:46 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 746 PM CDT SUN JUN 8 2008 TXZ022-023-090115- CASTRO TX-SWISHER TX- 746 PM CDT SUN JUN 8 2008 ...STRONG THUNDERSTORM ACROSS SWISHER AND CASTRO COUNTIES... AT 740 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL BUT STRONG THUNDERSTORM 14 MILES WEST OF TULIA...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND STRONG WIND GUSTS ARE EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Jun 8, 7:47 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
747 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL AMHERST 34.01N 102.41W
06/08/2008 E0.75 INCH LAMB TX PUBLIC
&&
EVENT NUMBER 00105
FBLocal storm report, Jun 8, 7:49 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
749 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL MACKENZIE RESERVOIR 34.55N 101.45W
06/08/2008 E1.00 INCH BRISCOE TX PUBLIC
NICKEL TO QUARTER
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER 00104
FBSpecial weather statement, Jun 8, 8:14 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 814 PM CDT SUN JUN 8 2008 TXZ028-090145- LAMB TX- 814 PM CDT SUN JUN 8 2008 ...STRONG THUNDERSTORM ACROSS SOUTHERN LAMB COUNTY... AT 811 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF LITTLEFIELD...MOVING NORTHEAST AT 26 MPH. BRIEF...STRONG WIND GUSTS UP TO 50 MPH AND PEA SIZED HAIL ARE POSSIBLE. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. KW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 61 min |
| Jun 8, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 61 min |
| Jun 8, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 31 min |
| Jun 8, 8:13 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 62 min |
| Jun 8, 8:33 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 27 min |
| Jun 8, 8:42 PM CDT | Tornado Warning | LUB | Briscoe, Hall | 33 min |
| Jun 8, 9:15 PM CDT | Tornado Warning | LUB | Briscoe, Hall | 30 min |
| Jun 8, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 46 min |
| Jun 8, 10:22 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 38 min |
| Jun 8, 10:32 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 28 min |
| Jun 9, 3:43 PM CDT | Fire Weather Watch | LUB | Bailey, Castro, Cochran, Lamb, Parmer, Yoakum | 37 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.